Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Gum Grafting Problem
avatar
summer_cohen posted:
I had gum grafting done on a few of my bottom front teeth on Monday (four days ago). Some of the stuff (not sure what it is called, it is fluffy looking with a white film over it) that was on top of my gums has shifted around. It used to be spread evenly on my teeth/gums and now looks piled on top of just a couple teeth with little to none on the other teeth. I asked my doctor but they said they wouldn't be able to tell if anything is wrong until the area is healed in two weeks. I'm really worried and would just like to know if it sounds like something major is wrong.
I'm not sure how much sense this makes. Not completely sure how to word what is going on, but if it does make any sense I would really appreciate any help.
Reply
 
avatar
Gwen Cohen Brown, DDS, FAAOMP responded:
Hi summer_cohen,

It sounds as if some of the post surgical packing material may have loosened or shifted. The packing material is used as a bandage in the mouth since it is wet and a traditional bandaid would not stick. The packing material is intended to cover the wound through the initial stages of healing.

If you are having pain in an area of recent surgery or are concerned that the tissue is not healing correctly I strongly urge you to go back to the Dentist or Periodontist who did the surgery and have them look at the surgical site. If you are worried you should make an appointment to see the dentist sooner rather than later, do not wait two weeks if you are concerned, and they can tell you if healing is progressing normally (or not) and provide appropriate treatment as needed.

I hope this helps!

Dr. Gwen Cohen Brown


Featuring Experts

For almost two decades, Dr. Zev Kaufman, has been known in the dental community as "the dentist's dentist." Graduating with honors and a...More

Helpful Tips

How I was cured.
How I Was Cured. By: MeWritten on April 6th, 2013 I NEVER...had a history of geographical tongue. Then suddenly, I had strange symptoms ... More
Was this Helpful?
0 of 0 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Kaufman's website